MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA¿; PERIPHERAL DILATATION CATHETER
Model Number B1120-020
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.In this case, it was reported that the balloon was inflated to 12 atmospheres.It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure (rbp) for this device is 10 atmospheres as indicated on the product label.It could not be determined if inflating the balloon slightly over the rated burst pressure contributed to the rupture.In this case, it is likely that the balloon rupture occurred due to interaction with the moderately calcified anatomy.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017- above rbp.
 
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, moderately calcified, moderately tortuous iliac artery.Once at the lesion, the 12x20mm armada 35 balloon dilatation catheter (bdc) ruptured at 12 atmospheres during the second inflation.The armada 35 bdc was removed and a non-abbott balloon and unspecified drug-coated balloon were used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA¿
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21952113
Report Number2024168-2025-04592
Device Sequence Number8720505
Product Code LIT
UDI-Device Identifier08717648154973
UDI-Public(01)08717648154973(17)270930(10)40403G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1120-020
Device Catalogue NumberB1120-020
Device Lot Number40403G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown